The article you requested is
Monoamine Depletion Studies: Implications for Antidepressant Discontinuation Syndrome.
J Clin Psychiatry 2006;67(suppl 4):22-26
© Copyright 2015 Physicians Postgraduate Press, Inc.
Access to this article is available to valid users
Still can't log in? Contact the Circulation Department at 1-800-489-1001 x4 or send email
Register: If you do not have one already, register for a free account.
The likelihood of a connection between serotonin reuptake inhibitor (SRI) discontinuation and an
acute reduction in synaptic serotonin (5-HT) has ignited interest in the similarities between SRI discontinuation
syndrome and the symptoms observed after acute tryptophan depletion, which reduces
synaptic 5-HT levels. An open question is whether these 2 phenomena have shared characteristics because
of a similar underlying mechanism. The evidence in support of a similar underlying mechanism
includes the observation that comparable proportions of SRI-treated patients experience depressive
symptoms following tryptophan depletion and SRI discontinuation. Furthermore, the proportion of
people who have emotional changes with rapid antidepressant discontinuation may be parallel to the
proportion of people who experience those changes with rapid tryptophan depletion.